I apologise in advance if this just sounds like a great big 'whinge' but I am feeling a wee bit fed up !
I wrote a post here recently about straining an Achilles tendon - and that (possibly) being a consequence of long term use of Prednisone. I know this can happen for other reasons but there is sufficient evidence that tendons can become more susceptible with extended corticosteroid use. OK I accept that and would certainly prioritise my eyesight over anything else (almost) anyway. It is however annoying that I also had to increase my dose in relation to a GCA 'flare' at about the same time this first happened - so I am still back up at 25mg - and was only at about 15mg when this new problem emerged.
From the comments of others here and what I have so far deduced from elsewhere this could be a long term and somewhat intractable problem in itself as not exercising can make things worse and doing exercise - even carefully controlled forms - can still be problematic in terms of the healing process and or triggering 'new' damage. I have been managing reasonably well although I have had to reduce my walking a lot and make myself rest more - BUT I am having a nasty problem with cramping pain in my calf which wakes me at night and very early in the morning.
It makes me laugh to read some people have CORTISONE injections to assist with this - although it is interesting my pain level is at its highest when my Pred level is likely at its lowest. This cramping is horrid - just like waking to one of those calf cramps we have all had at some point but which doesn't abate often for hours and obviously apart from painkillers like panadol or codeine - which have limited effect anyway and lots of heat bags - I can't think of anything else I can do. I have a reasonably good physio who is trying to introduce some tiny exercises - but they seemed to make things much worse after only the most cautious undertaking !!
I tried some magnesium as I thought my electrolytes might be a little askew but that only resulted in several awful hours of what ended up being like prep for a colonoscopy - so NOT doing that again any time soon !!
Anyway I would be very appreciative of ideas, experiences or insights others might have with this 'side effect' which to date (after about 18 months on moderate-high Pred doses) has been the only serious one I appear to have had - so I guess i should consider myself 'lucky' - even if I am fed up !!
Best wishes to you all and thanks for 'listening' !!